MAUDE Adverse Event Report: ORTHOFIX SRL SMALL GUIDEWIRE D1.9MM STERILE

ORTHOFIX SRL SMALL GUIDEWIRE D1.9MM STERILE
Model Number 99-187287
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of historical records.Orthofix srl checked the internal records related to the controls made on the component code 99-187287, lot b1235539 before the market release.No anomalies have been found.The original lot, manufactured in 2018, was comprised of 256 devices.All of them have already been distributed to the market.Orthofix srl checked the internal records related to the controls made on the component code 99-187287 lot b1453291 before the market release.No anomalies have been found.The original lot, manufactured in 2020, was comprised of 53 devices.All of them have already been distributed to the market.Technical evaluation: a technical evaluation of the devices concerned was not possible as the broken tip of one guidewire was left in patient's bone and the rest of the wires was discarded by the hospital.Medical evaluation: the information made available on the case was sent to our medical evaluator.Please find below an extract of the medical evaluation performed.This event concerned a 34 year old male patient with charcot disease, having a reconstructive procedure to a foot.3 x 7.4 mm g-beams had been inserted.The surgeon wanted to insert an additional 5.4 mm g-beam.The first 1.9 mm guide wire bent and was retrieved; a second wire broke and a fragment was left inside the patient.The surgeon decided not to proceed with any more surgery and the operation was concluded successfully.They declared a 2 minute delay.I agree that the guide wire fragment should cause no harm to the patient.The patient should do well.Final comments: a technical evaluation of the devices concerned was not possible as the broken tip of one guidewire was left in patient's bone and the rest of the wires was discarded by the hospital.The medical evaluation evidenced as follows: this event concerned a 34 year old male patient with charcot disease, having a reconstructive procedure to a foot.3 x 7.4 mm g-beams had been inserted.The surgeon wanted to insert an additional 5.4 mm g-beam.The first 1.9 mm guide wire bent and was retrieved; a second wire broke and a fragment was left inside the patient.The surgeon decided not to proceed with any more surgery and the operation was concluded successfully.They declared a 2 minute delay.I agree that the guide wire fragment should cause no harm to the patient.The patient should do well.Considering the information provided, it is not possible to draw any definitive conclusion in regards to the complained guidewires breakage.Should further information and/or the device concerned become available, orthofix srl will promptly re-open the investigation on the case.Orthofix srl continues monitoring the devices on the market.Please kindly refer also to mfr report number 9680825-2021-00009.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6).Surgeon name: dr.(b)(6).Date of initial surgery: (b)(6) 2021.Body part to which device was applied: n/a.Surgery description: correction.Patient information: n/a.Problem observed during: clinical use on patient/intraoperative type of problem: device functional problem.Event description: during a case with dr.(b)(6) on (b)(6) 2021, both wires broke upon implanting.One was removed from the patient and one was left in the patient.Both broke at the indentation line in the wire.The surgeon decided not to continue with the use of that selection.Product was discarded the complaint report form also indicates: the device failure had no adverse effects on patient.The initial surgery was not completed with the device.Further information received on january 14th 2021: there was not an additional surgery required to remove the fragment from the patient.The surgeon opted to not complete the procedure with the repeated breakages.Event description: charcot reconstructive case, (b)(6).3 - 7.4 g-beams inserted 1 wire broke.When surgeon went to place in 5.4mm g-beam the wire broke off inside the patient.Surgeon stated it was too deep to retrieve and felt that there would be no harm to the patient to leave it.Rep stated that the patient had adequate fixation with the three 7.4mm's implanted.There was a 2 min delay in the case.X-ray from immediate intra-op attached.Rep reports that patient is doing well.Manufacturer reference number: (b)(4).Distributor reference number : (b)(4).

Brand Name
SMALL GUIDEWIRE D1.9MM STERILE
Common Device Name
SMALL GUIDEWIRE D1.9MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
MDR Report Key11284172
Report Number9680825-2021-00010
Device Sequence Number17294975
Product Code HWC
UDI-Device Identifier18053504360766
UDI-Public(01)18053504360766(11)200207(17)250107(10)B1453291
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99-187287
Device Catalogue Number99-187287
Device Lot NumberB1453291
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date02/05/2021
Patient Sequence Number1
Patient Age34 YR